Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Miami, FL

July 7, 2007Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2007, 1:15 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 1:15 PM EDT (17:15 UTC)
Expired
Jul 7, 2007, 1:46 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Miami-Dade County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 071716
SVRMFL
FLC011-086-071815-
/O.NEW.KMFL.SV.W.0094.070707T1715Z-070707T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 215 PM EDT

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIAMI LAKES AND CAROL CITY...
  AND MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT PEMBROKE PINES
  AND WEST HOLLYWOOD.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2593 8039 2584 8025 2602 8011 2608 8026

$$

GR
1 follow-up statement
000
WWUS52 KMFL 071746
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT SAT JUL 7 2007

FLC011-086-071753-
/O.CAN.KMFL.SV.W.0094.000000T0000Z-070707T1815Z/
BROWARD FL-MIAMI-DADE FL-
143 PM EDT SAT JUL 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE AND
SOUTHEASTERN BROWARD COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS THAT
WERE IN THE AREA HAD WEAKENED CONSIDERABLY AND THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED. A REPORT WAS RECEIVED OF A 
60 MPH GUST AND 4 TO 6 INCH DIAMETER BRANCHES BLOWN DOWN FROM AN OFF 
DUTY NWS EMPLOYEE IN MIAMI LAKES ABOUT 110 PM.

LAT...LON 2593 8039 2584 8025 2602 8011 2608 8026

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:36 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 7, 10:36 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1036 AM EDT SAT JUL 7 2007

.UPDATE...LATEST WATER VAPOR IMAGERY ALONG WITH MODEL ANALYSIS
FIELDS SHOW THAT SOUTH FLORIDA REMAINS IN BETWEEN TWO MID/UPPER
LEVEL RIDGES...WITH ONE LOCATED OVER THE GULF OF MEXICO AND THE
OTHER EAST OF THE BAHAMAS. WEAK MID LEVEL TROUGHING IS INDICATED
BETWEEN THESE FEATURES. VISIBLE SATELLITE AND SURFACE OBS SHOW
CONVERGENCE OVER THE ATLANTIC WATERS THIS MORNING IN RESPONSE TO
SOUTHEASTERLY SYNOPTIC FLOW EMERGING ACROSS THE BAHAMAS AND LIGHT
OFFSHORE FLOW LATE LAST NIGHT/EARLY THIS MORNING OVER THE FL EAST
COAST. THIS CONVERGENCE SHOULD CONTINUE TO WEAKEN AS LAND MASS
HEATS UP TODAY AND ALLOWS AN EAST COAST SEA BREEZE TO PROGRESS
INLAND...AND THIS IS FURTHER SUPPORTED BY LIGHT SE FLOW ALREADY
BEGINNING TO TAKE SHAPE AT SOME EAST COAST OBS POINTS. CUMULUS ARE
ALREADY BEGINNING TO DEVELOP RAPIDLY ACROSS THE INTERIOR AND ALSO
THE SOUTHERN EVERGLADES THIS MORNING. THE 12Z MIAMI SOUNDING SHOWS
PWATS STILL AROUND 2 INCHES ALONG WITH PLENTY OF INSTABILITY.

EXPECT SHOWERS TO DEVELOP ACROSS INTERIOR LOCATIONS BY LATE
MORNING/NOON HOUR VERY SIMILAR TO LAST SEVERAL DAYS...AND THEN
LOOK FOR THUNDERSTORM ACTIVITY TO INCREASE BY EARLY TO MID
AFTERNOON AS SEA/LAKE BREEZES DEVELOP AND ENHANCE LOCAL
CONVERGENCE.  SOUNDINGS SHOW VERY LIGHT SOUTHERLY FLOW IN THE
LOW/MID LEVELS...SO ANY STORMS SHOULD BE SLOW MOVERS TODAY AND WILL BE
CAPABLE OF PRODUCING VERY LOCALIZED HEAVY RAINFALL...WITH STORM
MOTION ORIGINALLY A SLOW NORTHWARD DRIFT BUT EVENTUALLY DETERMINED
PRIMARILY BY OUTFLOW PROPAGATION. THIS LIKELY MEANS THE BULK OF
THE ACTIVITY WILL STAY INLAND FROM THE EAST COAST METRO AREAS.

ALONG THE FL WEST COAST...CUMULUS DEVELOPMENT IS ALREADY UNDERWAY
EVEN IN COASTAL COLLIER COUNTY THIS MORNING...AND WITH LIGHT
STEERING FLOW EXPECT SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP
ACROSS THESE AREAS LATE THIS MORNING/EARLY THIS AFTERNOON BEFORE
WEST COAST SEA BREEZE CAN PUSH ACTIVITY INLAND.

.AVIATION...FR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH AT LEAST
18Z...WITH ONLY ISOLD SHRA EXPECTED IN THE VICINITY OF KMIA...KTMB
AND KOPF DURING THE LATE MORNING HOURS. AFTERNOON CONVECTION SHOULD
AGAIN BEGIN TO DEVELOP AFTER 17Z. EXPECT MOST CONVECTION TO MOVE
NORTHWARD UNDER A SOUTHERLY STEERING FLOW AND CONCENTRATE MAINLY
ACROSS INTERIOR/LAKE OKEECHOBEE AND VCNTY PBI. MOST MVFR/IFR
CONDITIONS TO STAY INLAND TODAY.

UPDATE: STRASSBERG
AVIATION: GR

&&

.PREV DISCUSSION... /ISSUED 447 AM EDT SAT JUL 7 2007/

DISCUSSION...
WHILE A DRIER AIR MASS IS STILL TRYING TO MAKE ITS WAY INTO THE
LOCAL REGION...LATEST SATELLITE IMAGERY AND RECENT SUITE OF MODEL
GUIDANCE SUGGEST THAT HUMID CONDITIONS WILL CONTINUE ACROSS SOUTH
FLORIDA AGAIN TODAY. LOCAL MOISTURE CONVERGENCE CONTINUES ACROSS
SOUTH FLORIDA WHILE DRIER AIR IS JUST EAST OF THE BAHAMAS. A
SOUTHERLY TO SOUTH SOUTHWESTERLY SURFACE FLOW WILL CONTINUE ACROSS
SOUTH FLORIDA TODAY. IN ADDITION A WEAK LOW LEVEL TROUGH WILL
CONTINUE TO LINGER JUST OFF THE EAST COAST OF CENTRAL FLORIDA. LATEST
GUIDANCE INDICATES MID LEVEL SYNOPTIC SCALE LIFT ACROSS SOUTH
FLORIDA THIS AFTERNOON. GIVEN ALL THESE FACTORS CONVECTION SHOULD
BE EXPECTED TODAY ACROSS SOUTH FLORIDA...WITH MORE NUMEROUS
ACTIVITY ACROSS GLADES...HENDRY AND PALM BEACH COUNTIES...AND MORE
SCATTERED IN NATURE ACROSS THE REMAINING COUNTIES. HEAVY SHOWERS
CAN BE EXPECTED AGAIN WITH PWATS IN EXCESS OF TWO INCHES FORECAST
FOR THIS AFTERNOON.

THE GUIDANCE CONTINUES TO SUGGEST THAT THE LOW LEVEL RIDGE AND A
DRIER AIR MASS IS EXPECTED TO BEGIN TO BUILD ACROSS SOUTH FLORIDA
ON SUNDAY...WITH TIMING VARYING FROM EARLY SUNDAY TO LATE SUNDAY.
AT ANY RATE LESS NUMEROUS CONVECTIVE ACTIVITY IS EXPECTED FOR
SUNDAY AND DECREASING THROUGH MID WEEK...WITH THE CAVEAT THAT
SHOWERS AND THUNDERSTORMS ARE FORECAST TO OCCUR BUT MORE
SCATTERED IN NATURE AS COMPARED TO THE ACTIVITY OVER THE LAST FEW
DAYS.

THERE IS A WEAK TROPICAL WAVE NEAR HISPANIOLA THAT SHOULD HAVE NO
IMPACT ON SOUTH FLORIDA AS IT CONTINUES WESTWARD. ANOTHER TROPICAL
WAVE IS JUST TO THE EAST OF THE WINDWARD ISLANDS AND THE NORTHERN
FRINGE OF THE WAVE MAY BRING LIMITED LOW LEVEL MOISTURE NEAR SOUTH
FLORIDA LATE TUESDAY INTO WEDNESDAY.

AVIATION...
VFR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH AT LEAST
17Z...WITH ONLY ISOLD SHRA EXPECTED IN THE VICINITY OF KMIA AND KTMB
DURING MORNING HOURS. AFTERNOON CONVECTION SHOULD AGAIN BEGIN TO
DEVELOP AFTER 17Z. EXPECT MOST CONVECTION TO MOVE NORTHWARD UNDER A
SOUTHERLY STEERING FLOW AND CONCENTRATE MAINLY ACROSS INTERIOR/LAKE
OKEECHOBEE AND VCNTY PBI.

MARINE...
TRANQUIL MARINE CONDITIONS EXPECTED ACROSS LOCAL ATLANTIC AND GULF
WATERS THROUGH AT LEAST MONDAY.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS MINIMUM RELATIVE HUMIDITIES
ARE FORECAST TO REMAIN WELL ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  78  90  79 / 60 20 40 20
FORT LAUDERDALE  90  79  90  80 / 40 20 30 20
MIAMI            91  78  91  79 / 40 20 30 20
NAPLES           92  77  91  77 / 40 20 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jul 7, 4:38 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
438 AM EDT SAT JUL 7 2007

FLZ063-066>075-168-172>174-072045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
432 AM EDT SAT JUL 7 2007

...HIGH RISK OF WATERSPOUTS ATLANTIC WATERS THIS MORNING...
...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY AGAIN THIS AFTERNOON AND
EVENING...MAINLY ACROSS INTERIOR, LAKE OKEECHOBEE AND NORTHEASTERN
SECTIONS OF SOUTH FLORIDA. THERE IS A CHANCE OF THUNDERSTORMS ELSEWHERE.
FREQUENT TO EXCESSIVE...DEADLY LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. THE
STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 40 MPH.

WATERSPOUTS: LIGHT WINDS AT THE LOWER LEVEL OF THE ATMOSPHERE,
ALONG WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE ATLANTIC
WATERS, WILL RESULT IN A HIGH RISK OF WATERSPOUTS OVER THE
ATLANTIC WATERS AND BISCAYNE BAY THIS MORNING.

FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN
HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL RESULT IN PONDING
OF WATER ON POORLY DRAINED AREAS AND ROADWAYS, ESPECIALLY ACROSS
NORTHERN INTERIOR SECTIONS AND NEAR LAKE OKEECHOBEE.

TEMPERATURES: AFTERNOON TEMPERATURES IN THE MID 90S OVER THE
INTERIOR PORTIONS OF SOUTH FLORIDA ALONG WITH HIGH MOISTURE
CONTENT IN THE LOWER PORTION OF THE ATMOSPHERE WILL RESULT IN HEAT
INDICES OF AROUND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE DEVELOPMENT OF STRONGER EASTERLY WINDS BY THE BEGINNING OF
NEXT WEEK WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS
ALONG THE ATLANTIC COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:46 AM EDTMarine Weather StatementMFL7 hr
Jul 7, 1:19 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jul 7, 1:19 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jul 7, 4:00 PM EDTMarine Weather StatementMFL90 min
Jul 7, 4:28 PM EDTSpecial Marine WarningMFL47 min
Jul 7, 4:44 PM EDTSevere Thunderstorm WarningMFLGlades46 min
Jul 7, 5:11 PM EDTSpecial Marine WarningMFL89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.